Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Recursive formula for $ \psi^g-\lambda_1\psi^{g-1}+\cdots+(-1)^g\lambda_g$ in $ \overline{\mathcal{M}}_{g,1}$


Authors: D. Arcara and F. Sato
Journal: Proc. Amer. Math. Soc. 137 (2009), 4077-4081
MSC (2000): Primary 14H60
DOI: https://doi.org/10.1090/S0002-9939-09-10018-7
Published electronically: July 14, 2009
MathSciNet review: 2538568
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Mumford proved that $ \psi^g-\lambda_1\psi^{g-1}+\cdots+(-1)^g\lambda_g=0$ in the Chow ring of $ \overline{\mathcal{M}}_{g,1}$. We find an explicit recursive formula for $ \psi^g-\lambda_1\psi^{g-1}+\cdots+ (-1)^g\lambda_g$ in the tautological ring of $ \overline{\mathcal{M}} _{g,1}$ as a combination of classes supported on boundary strata.


References [Enhancements On Off] (What's this?)

  • 1. C. Faber, R. Pandharipande, Relative maps and tautological classes, J. Eur. Math. Soc. (JEMS) 7 (2005), no. 1, 13-49. MR 2120989 (2005m:14046)
  • 2. T. Graber, R. Pandharipande, Localization of virtual classes, Invent. Math. 135 (1999), no. 2, pp. 487-518. MR 1666787 (2000h:14005)
  • 3. T. Graber, R. Vakil, Relative virtual localization and vanishing of tautological classes on moduli spaces of curves, Duke Math. J. 130 (2005), no. 1, 1-37. MR 2176546 (2006j:14035)
  • 4. D. Mumford, Towards an Enumerative Geometry of the Moduli Space of Curves, in Arithmetic and geometry, Vol. II, Progr. Math. 36, Birkhäuser Boston, Boston, MA, 1983, pp. 271-328. MR 717614 (85j:14046)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H60

Retrieve articles in all journals with MSC (2000): 14H60


Additional Information

D. Arcara
Affiliation: Department of Mathematics, St. Vincent College, 300 Fraser Purchase Road, Latrobe, Pennsylvania 15650-2690
Email: daniele.arcara@email.stvincent.edu

F. Sato
Affiliation: Department of Mathematics, Nagoya University Furocho, Chikusaku, Nagoya 464-8602, Japan
Email: fumi@math.utah.edu

DOI: https://doi.org/10.1090/S0002-9939-09-10018-7
Received by editor(s): August 7, 2007
Received by editor(s) in revised form: April 26, 2009
Published electronically: July 14, 2009
Communicated by: Ted Chinburg
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society